MAUDE Adverse Event Report: ETHICON INC. GUT CHR UD 18IN 6-0 S/A G-1 PRM; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT CHR UD 18IN 6-0 S/A G-1 PRM; SUTURE, ABSORBABLE, NATURAL
Model Number 796G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 2/25/2020.A manufacturing record evaluation was performed for the finished device mm6533 batch number, and no non-conformance's related to the reported complaint condition were identified.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: please verify the issue; were suture threads breaking? specific number of devices that failed in this procedure? when did each device fail; in the package/ during handling (before use on patient)/during actual suturing(use on patient).How was case completed? please provide the status of the device(s) as it has not been received for analysis.The sutures were breaking every time we tried to tie a knot.We had about 15 sutures break opening new boxes as well.They would break during surgery.We used different sutures.Note: events reported via mw # 2210968-2019-88929, 2210968-2020-01449, 2210968-2020-01450, 2210968-2020-01451, 2210968-2020-01452, 2210968-2020-01453, 2210968-2020-01454, 2210968-2020-01455, 2210968-2020-01456, 2210968-2020-01457, 2210968-2020-01458, 2210968-2020-01459, 2210968-2020-01460, 2210968-2020-01461, 2210968-2020-01462.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the sutures kept tearing when trying to tie a knot.A different device was used to complete the procedure.There were no adverse consequences for the patient.

Brand Name
GUT CHR UD 18IN 6-0 S/A G-1 PRM
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9750849
Report Number2210968-2020-01451
Device Sequence Number2830116
Product Code GAL
UDI-Device Identifier10705031011946
UDI-Public10705031011946
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number796G
Device Catalogue Number796G
Device Lot NumberMM6533
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2020
Initial Report FDA Received Date02/25/2020
Patient Sequence Number1